High Wind, Quay
- When
- April 6, 10:30 AM MST to 4:30 PM MST
- Where
- Quay forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
4 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 6, 2:06 AM MST, 8 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 AM MDT THU APR 6 2006 .DISCUSSION...UPPER LEVEL LOW IS SLIDING EAST ENTERING THE CENTRAL ROCKIES. THE COLD CORE WILL SKIRT OVER THE NORTHERN TIER OF NEW MEXICO THIS MORNING. SNOW IS ALREADY FALLING IN GALLUP EARLY THIS MORNING. SNOW SHOULD EXTEND FROM THE WESTERN MTNS TO THE SANGRE DE CRISTOS. EXPECT ACCUM TO BE LIGHT IN MOST PLACES AND UNDER ADVY LEVELS...ALTHOUGH A FEW LOCATIONS MAY SEE HIGHER AMOUNTS UNDER A CONVECTIVE BAND OVER THE HIGHER TERRAIN AND OVER THE SAN JUAN MTNS NEAR THE COLORADO BORDER. WILL KEEP THE WIND ADVY AS IS WITH THE MAIN JET MOVING EAST OF THE WESTERN MTNS AND RIO GRANDE VALLEY BY MID MORNING. STRONGEST WIND SPEEDS LOOK TO BE ALONG THE EASTERN SLOPES OF THE CENTRAL MTNS AND OVER THE CENTRAL PLAINS WITH WILL REACH THE HIGH END OF ADVY CRITERIA. ADDITIONAL SMALLER JETS MOVE OVER THE EAST CENTRAL PLAINS THRU THE EVENING ON THE BACKSIDE OF THE MAIN TROF. RH VALUES WILL REMAIN CRITICAL OVER THE EASTERN PLAINS AND SOUTHERN PORTION OF THE MIDDLE RIO GRANDE VALLEY. INCREASED POPS SLIGHTLY ALONG THE CO BORDER TONIGHT AND ALSO FAR NORTHEAST FRIDAY AS THERE IS A SLIGHT CHANCE OF WRAP AROUND PRECIP. BOTH GFS AND NAM HAVE A REINFORCING S/W SPIN AROUND THE LOW AFTER THE MAIN AXIS EXITS NM. EXPECT COLDER AIR BEHIND THIS S/W AS AN ASSOCIATED COLD FRONT SLIDES SOUTH ALONG THE EASTERN PLAINS. WINDS WILL REMAIN BREEZY TO WINDY ESPECIALLY ALONG THE SFC BOUNDARY. A RIDGE BUILDS OVER NM DURING THE WEEKEND LIMITING PRECIP AND WINDS. A FEW WEAK S/WS TRACK THRU THE SOUTHWESTERLY FLOW ALOFT STARTING MONDAY. THE NEXT LARGE TROF WILL DIG OVER CA AND TRACK EAST REACHING NM LATE WED AND THU OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 33 65 36 / 30 20 0 0 GALLUP.......................... 55 23 65 25 / 20 0 0 0 GRANTS.......................... 55 25 67 30 / 10 0 0 0 GLENWOOD........................ 63 28 75 32 / 0 0 0 0 CHAMA........................... 45 24 60 25 / 60 20 5 0 LOS ALAMOS...................... 52 32 66 36 / 30 5 5 0 RED RIVER....................... 40 20 57 22 / 40 20 10 0 TAOS............................ 48 23 60 27 / 20 10 0 0 SANTA FE........................ 53 30 62 35 / 20 5 5 0 SANTA FE AIRPORT................ 57 31 64 34 / 10 5 5 0 ESPANOLA........................ 58 29 66 31 / 30 5 5 0 ALBUQUERQUE HEIGHTS............. 62 39 69 43 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 64 35 71 38 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 37 66 39 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 62 37 71 38 / 5 0 0 0 SOCORRO......................... 64 39 74 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 52 30 62 31 / 10 0 0 0 MORIARTY/ESTANCIA............... 59 32 64 30 / 5 0 5 0 CARRIZOZO....................... 64 38 69 39 / 5 0 0 0 RUIDOSO......................... 60 37 63 35 / 5 0 0 0 RATON........................... 57 28 57 28 / 10 10 10 0 LAS VEGAS....................... 56 31 61 30 / 10 5 0 0 ROY............................. 60 36 61 33 / 5 0 5 0 CLAYTON......................... 66 36 59 31 / 5 10 10 0 SANTA ROSA...................... 66 38 66 34 / 5 0 0 0 TUCUMCARI....................... 70 41 66 36 / 5 0 5 0 FORT SUMNER..................... 70 42 69 38 / 5 0 0 0 CLOVIS.......................... 72 40 66 36 / 0 0 0 0 PORTALES........................ 73 44 73 34 / 0 0 0 0 ROSWELL......................... 76 45 74 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR NMZ004-NMZ005-NMZ006-NMZ007-NMZ010-NMZ011-NMZ012-NMZ013- NMZ016- NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026. RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR NMZ104-NMZ106-NMZ107-NMZ108. && 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT THU APR 6 2006 NMZ001>021-026-071200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 544 AM MDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED FROM AND INCLUDING THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 8 AM THIS MORNING TO 8 PM TONIGHT. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM TONIGHT FOR PORTIONS OF THE EASTERN PLAINS...ESTANCIA VALLEY AND SOUTHERN PORTIONS OF THE MIDDLE RIO GRANDE VALLEY WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495472, 5495473, 5495474, 5495475.